Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Little Rock, AR

March 23, 2021Montgomery County, Yell County, Arkansas

NWS Little Rock, AR issued this special weather statement at Mar 23, 2021, 12:08 AM CDT for Montgomery County, Yell County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2021, 12:08 AM CDT (05:08 UTC)
Expired
Mar 23, 2021, 12:45 AM CDT
In force
37 min
Issued by
NWS Little Rock, AR

Counties Montgomery County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 97 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
393 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

929 
WWUS84 KLZK 230508
SPSLZK

Special Weather Statement
National Weather Service Little Rock AR
1208 AM CDT Tue Mar 23 2021
 
ARZ038-039-041-042-052-230545-
Pike AR-Perry AR-Yell AR-Garland AR-Montgomery AR-
1208 AM CDT Tue Mar 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY...NORTHWESTERN
PIKE...NORTHWESTERN GARLAND...WESTERN YELL AND MONTGOMERY COUNTIES
UNTIL 1245 AM CDT...

At 1207 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Oden to near Daisy. Movement was northeast at
55 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Danville...                       Mount Ida...
Glenwood...                       Ola...
Norman...                         Oden...
Daisy...                          Little Missouri Falls Recreatio...
Meyers...                         Petit Jean River WMA...
Mauldin...                        Mosley...
Albert Pike Recreation Area...    Muddy Creek WMA...
Mimosa...                         Fourche Valley...
Plainview in Yell County...       Mt Nebo State Park...
Avant...                          Black Springs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3458 9393 3473 9377 3473 9375 3475 9374
      3475 9371 3479 9371 3524 9322 3450 9325
      3418 9386 3419 9392 3426 9392 3427 9394
TIME...MOT...LOC 0507Z 221DEG 49KT 3461 9378 3431 9380 

$$

232

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Mar 22, 6:50 PM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, Mar 22, 6:50 PM CDT, 5 hours 18 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
650 PM CDT Mon Mar 22 2021

.AVIATION...

Moisture continues to increase over the area this evening ahead of
the next cold front. Gusty southeast winds will become south. Ceilings
will lower overnight from VFR to MVFR conditions. Rain chances
will increase overnight as well. Expect the rain to dissipate in
the afternoon behind the front as a dry slot moves into the state.

&&

.PREV DISCUSSION...(ISSUED 304 PM CDT Mon Mar 22 2021)
SHORT TERM...Tonight Through Wednesday
Latest satellite and surface observations indicate high clouds
continuing to spread east across the forecast area. Temperatures
were running slightly higher than normal climatological values.

Upper level energy now approaching the southern plains, and an
organizing surface reflection will continue to approach the mid
south late this afternoon and evening. Precipitation is expected to
move into western sections of the forecast area this evening, then
to the rest of the area overnight. Limited instability is expected
to prevent overnight night storms to reach severe limits. However, a
widespread coverage of convection is expected overnight.

The precipitation is expected to diminish in coverage and intensity,
during the morning hours on Tuesday, as the cold front moves east
into the state.

The boundary is expected to stall just south of the state late
Tuesday, then, return northward as a warm front late Wednesday,
while weakening. The remnants of this feature may be able to
focus a few showers late Wednesday across southern sections.

LONG TERM...Wednesday Night Through Monday
Main concern through the long term period resides roughly within the
first 24 hours. SW flow aloft will be in place over the area with
longwave troughing just to the west. While some weak pieces of
shortwave energy will traverse the area, the primary focus will be
on a fast moving shortwave rounding the base of the trough and
moving across the state during the day Thursday.

Ahead of an approaching sfc low and associated cold front,
warm/moist air will expand north over at least eastern and southern
Arkansas. As the upper shortwave approaches, rain and thunderstorms
are expected to develop. Given sfc based instability, Td values
above 60 F and favorable winds aloft severe weather will be a
concern. For us however, the extent of the severe weather may be
limited to SE portions of the forecast area. 12z data shows the
primary sfc low taking a slightly more eastward track and a shorter
period of time where sufficient warm/moist air overspreads the area.
This will be a close call for us, but may be a more widespread
threat for areas to the south and east.

Rain chances will be limited for the rest of the period, but another
H500 trough and associated cold front are set to move across the
area this weekend. Temperatures will generally be at or below
seasonal average and sfc winds will often times be elevated. &&

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...51
Hazardous weather outlook, Mar 22, 8:18 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
818 PM CDT Mon Mar 22 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-231100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
818 PM CDT Mon Mar 22 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

Showers and thunderstorms are expected to increase over the state
tonight through Tuesday morning as a storm system moves through.

While the threat for seeing organized severe weather is very low,
there could be an isolated strong thunderstorm late this evening
through early Tuesday morning, primarily over the southwest part
of the state. Locally strong wind gusts and some small hail will
be the primary concern.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

Chances for showers and thunderstorms will decrease from southwest
to northeast during the day on Tuesday...with dry conditions
expected by late Tuesday afternoon for most of the state. The
threat for hazardous weather will become low as a result.

Another storm system will move through the region late Wednesday
night through Thursday night. More thunderstorms are forecast
during this timeframe...with locally heavy rainfall possible which
could lead to an isolated flash flood threat. The threat for
organized severe weather looks low at this time. However...a few
strong thunderstorms could be seen...primarily Thursday
afternoon. Calmer conditions will be seen by late this week into
the weekend.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

Goudsward

In the hours before

Special weather statement, Mar 23, 12:08 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1208 AM CDT Tue Mar 23 2021

ARZ038-039-041-042-052-230545-
Pike AR-Perry AR-Yell AR-Garland AR-Montgomery AR-
1208 AM CDT Tue Mar 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY...NORTHWESTERN
PIKE...NORTHWESTERN GARLAND...WESTERN YELL AND MONTGOMERY COUNTIES
UNTIL 1245 AM CDT...

At 1207 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Oden to near Daisy. Movement was northeast at
55 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Danville...                       Mount Ida...
Glenwood...                       Ola...
Norman...                         Oden...
Daisy...                          Little Missouri Falls Recreatio...
Meyers...                         Petit Jean River WMA...
Mauldin...                        Mosley...
Albert Pike Recreation Area...    Muddy Creek WMA...
Mimosa...                         Fourche Valley...
Plainview in Yell County...       Mt Nebo State Park...
Avant...                          Black Springs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3458 9393 3473 9377 3473 9375 3475 9374
      3475 9371 3479 9371 3524 9322 3450 9325
      3418 9386 3419 9392 3426 9392 3427 9394
TIME...MOT...LOC 0507Z 221DEG 49KT 3461 9378 3431 9380

232

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 10:21 PM CDTWind AdvisoryLZKArkansas, Desha, Drew, Independence, Jackson, Jefferson and 9 more20 hr
Mar 23, 2:03 AM CDTSpecial Weather StatementLZKClark, Garland, Hot Spring27 min
Mar 23, 2:50 AM CDTSpecial Weather StatementLZKHot Spring40 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.